Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 467, NWS Louisville, KY

July 27, 2012Scott County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2012, 5:33 PM EDT for Scott County, Washington County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 5:33 PM EDT (21:33 UTC)
Expired
Jul 27, 2012, 6:05 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Scott County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS53 KLMK 272133
SVRLMK
INC143-175-272205-
/O.NEW.KLMK.SV.W.0467.120727T2133Z-120727T2205Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 605 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCKINLEY...MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RUSH CREEK VALLEY...
  PLATTSBURG AND KOSSUTH...
  PUMPKIN CENTER AND LITTLE YORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3877 8604 3877 8599 3876 8598 3877 8595
      3876 8590 3873 8588 3874 8586 3877 8582
      3861 8584 3861 8630 3874 8630 3877 8628
      3878 8619 3877 8613 3879 8608
TIME...MOT...LOC 2133Z 277DEG 23KT 3878 8623
WIND...HAIL 60MPH <.50IN

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:56 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 27, 2:56 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT FRI JUL 27 2012

.Short Term (Tonight through Saturday Night)...
Issued at 250 PM EDT Fri Jul 27 2012

Upper trough has been moving steadily east southeast today, with a
rough axis this hour from near KLOT to near KSTL. Storms have formed
out ahead of this trough across central Indiana, also out ahead of a
sharp dewpoint gradient along a cool front. Cumulus field over our
region is limited to roughly along and east of I-65. Still given
convergence along that sharp front moving into the region later this
afternoon, expect isolated to scattered storms developing and
pushing eastward. Limiting factor today compared to yesterday is the
amount of precipitable water available. Freezing level and wet bulb
zeroes are lower than at this time yesterday, so combining this
information with drier air in the column should allow for larger
hail to form today in addition to damaging winds. SPC mesonanalysis
page indicates highest K indices in the area where the cumulus field
has congested the most, just to our north. Given these threats, have
gone ahead with a severe thunderstorm watch over the north. Should
coverage become more widespread than current thinking, we can expand
this watch farther south.

Coverage should die down with loss of heating this evening. Have
forecast dry after midnight. Rest of the period should be dry as
well, as deeper moisture shifts away from the region in the wake of
that upper trough's passage. Temperatures Saturday and Saturday
night will be close to normal for late July.

.Long Term (Sunday through Friday)...
Issued at 255 PM EDT Fri Jul 27 2012

After a dry mostly sunny Sunday, an active NW flow with multiple
shortwaves will dominate the pattern Mon/Tues with perhaps greater
instability and a stronger shortwave signal forecast for Mon Night
into early Tues.  Looks like this leading wave will be just ahead of
a sfc boundary according to the 12Z GFS/GFS ensembles.  The front is
a little less obvious in the 0Z ECMWF data.  So after an early round
of convection Tues, a consensus in model timing of the front
suggests another round of convection developing late Tues just ahead
of the front.  After the front passes through the area or washes out
Tues night/Wed, at least a couple of shortwaves look to remain in
the flow for Thurs/Fri.  The GFS is a bit more aggressive bringing
down another sfc front for later in the week.  Not real confident in
this front quite yet, but will allow 20-40% POPs in the forecast for
more diurnal based convection and the shortwave possibility which is
more probable at this point.

Temperatures in the long term period look to remain near normal or a
tad above normal.  High temps should top out in the upper 80s and
lower 90s with lows in the upper 60s and lower 70s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Fri Jul 27 2012

Atmosphere drier today than yesterday, but a vigorous upper trough
is dropping in from southern Illinois/central Indiana this hour, and
combined with good instability this afternoon should produce
isolated to scattered storms mid afternoon to early evening. Because
coverage is expected to be more scattered than yesterday, have gone
with vicinity wording for now. Will update with tempo groups as
pattern evolves. The stronger storms today will bring high wind
gusts and large hail. While the storms may not go over the TAF
sites, outflow from these storms could briefly change the wind
direction at the terminals. Think coverage should stay north and
east of KBWG.

Dry air filtering in behind the cold front associated with the upper
trough will bring an end to rain chances late this evening and
should provide VFR conditions for the weekend.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RJS
Long Term........AMS
Aviation.........RJS
Hazardous weather outlook, Jul 27, 3:02 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT FRI JUL 27 2012

INZ076>079-083-084-090>092-KYZ031>033-282215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LA GRANGE...BEDFORD...NEW CASTLE
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/

...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ089-KYZ023>030-034>043-045>049-053>057-061>067-070>078-081-082-
282215-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
302 PM EDT FRI JUL 27 2012 /202 PM CDT FRI JUL 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND THE REST OF CENTRAL KENTUCKY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND
INTENSE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON MONDAY THROUGH
THURSDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES AND SURFACE FRONT CROSS
THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/AMS

In the hours before

Local storm report, Jul 27, 1:32 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     LIGHTNING        2 S GEORGETOWN          38.18N  84.55W
07/27/2012                   SCOTT              KY   BROADCAST MEDIA

            BARN CAUGHT ON FIRE FROM LIGHTNING AT THE HILLCREST
            HORSE FARM ON ETTER LANE

&&

EVENT NUMBER LMK1200961

ZTL
Local storm report, Jul 27, 1:35 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND DMG     1 W CYNTHIANA           38.39N  84.31W
07/27/2012                   HARRISON           KY   EMERGENCY MNGR

            TREES DOWN. THE ROOF AND RAFTERS WERE BLOWN OFF A BARN
            AT 330 AMMERMAN PIKE. SOME OUTBUILDINGS WERE ALSO
            HEAVILY DAMAGED.

&&

EVENT NUMBER LMK1200962

EBW
Local storm report, Jul 27, 2:07 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     TSTM WND DMG     9 NNE CARLISLE          38.43N  83.97W
07/27/2012                   NICHOLAS           KY   EMERGENCY MNGR

            A FEW TREES DOWN AND BLOCKING STONY CREEK-BLUE LICKS
            SPRING ROAD.

&&

EVENT NUMBER LMK1200963

EBW
Special weather statement, Jul 27, 3:08 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT FRI JUL 27 2012

KYZ023>030-034>043-045>049-053>057-061>067-074-076>078-272200-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-BARREN KY-METCALFE KY-ADAIR KY-RUSSELL KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...EDMONTON...
COLUMBIA...JAMESTOWN
308 PM EDT FRI JUL 27 2012 /208 PM CDT FRI JUL 27 2012/

...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING ACROSS CENTRAL KENTUCKY...

WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG
UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR
ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY
REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN
THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS
LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL.

THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM
WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA
OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE
STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO
THE LOUISVILLE METRO WILL BE BETWEEN 4 AND 8 PM AND FOR THE
LEXINGTON METRO...5 TO 9 PM. STAY TUNED FOR FURTHER UPDATES.

RJS
Special weather statement, Jul 27, 4:20 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT FRI JUL 27 2012

INZ089-KYZ023>030-034>043-045>049-053>057-061>065-272300-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE
420 PM EDT FRI JUL 27 2012 /320 PM CDT FRI JUL 27 2012/

...STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING ACROSS CENTRAL KENTUCKY...

WHEREAS THE ATMOSPHERE IS DRIER THAN IT WAS YESTERDAY...A STRONG
UPPER LEVEL SYSTEM MOVING THROUGH THE MIDWEST TODAY WILL ALLOW FOR
ADDITIONAL STORMS TO DEVELOP THIS AFTERNOON ACROSS THE OHIO VALLEY
REGION. COVERAGE IS EXPECTED TO BE MORE LIMITED THAN
THURSDAY...BUT THOSE LOCATIONS THAT GET THE STRONGEST STORMS
LIKELY WILL SEE DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL.

THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...WHERE A SEVERE THUNDERSTORM
WATCH NOW IS IN EFFECT. STORMS THAT FORM OVER SOUTHERN INDIANA
OVER THE NEXT COUPLE OF HOURS LIKELY WILL HELP TO DEVELOP MORE
STORMS TO THE SOUTH. THE BEST ESTIMATE AT TIMING THESE STORMS INTO
THE LOUISVILLE METRO WILL BE BETWEEN 5 AND 8 PM AND FOR THE
LEXINGTON METRO...6 TO 9 PM. STAY TUNED FOR FURTHER UPDATES.

RJS
Special weather statement, Jul 27, 5:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT FRI JUL 27 2012

INC077-143-175-KYC223-272145-
SCOTT IN-WASHINGTON IN-JEFFERSON IN-TRIMBLE KY-
513 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR SEYMOUR...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  DEPUTY...
  WAKEFIELD...
  MIDDLEFORK AND FIVE POINTS...
  BELLEVIEW AND BRYANTSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3869 8520 3874 8526 3873 8532
      3869 8529 3872 8609 3879 8609 3877 8604
      3876 8590 3873 8588 3874 8586 3881 8580
      3883 8573 3882 8570 3883 8562 3885 8562
      3886 8558 3892 8554
TIME...MOT...LOC 2113Z 278DEG 44KT 3889 8583

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:22 PM EDTSpecial Weather StatementLMKCrawford28 min
Jul 26, 9:51 PM EDTSpecial Weather StatementLMKFloyd29 min
Jul 27, 5:13 PM EDTSpecial Weather StatementLMKJefferson32 min
Jul 27, 5:27 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott28 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott29 min
Jul 27, 5:45 PM EDTSevere Thunderstorm WarningLMKClark, Washington30 min
Jul 27, 5:51 PM EDTSevere Thunderstorm WarningLMKJefferson29 min
Jul 27, 5:55 PM EDTSpecial Weather StatementLMKClark30 min
Jul 27, 6:08 PM EDTSpecial Weather StatementLMKClark17 min
Jul 27, 6:19 PM EDTSpecial Weather StatementLMKScott31 min
Jul 27, 6:24 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott31 min
Jul 27, 6:29 PM EDTSpecial Weather StatementLMKClark, Floyd31 min
Jul 27, 6:31 PM EDTSpecial Weather StatementLMKClark, Floyd29 min
Jul 27, 6:38 PM EDTSevere Thunderstorm WarningLMKClark27 min
Jul 27, 7:07 PM EDTSevere Thunderstorm WarningLMKOrange, Washington33 min
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 7:42 PM EDTSevere Thunderstorm WarningLMKWashington22 min
Jul 27, 7:47 PM EDTSpecial Weather StatementLMKDubois28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.